Alert archive / California / Gale Watches in 2021

Gale Watch 36, NWS Los Angeles, CA

September 26, 2021

NWS Los Angeles, CA issued this gale watch at Sep 26, 2021, 8:48 PM PDT. It took effect at Sep 27, 2021, 3:00 PM PDT. It was in force for 38 min.

The area

The counties it named.

The facts

Issued
Sep 26, 2021, 8:48 PM PDT (03:48 UTC)
In effect from
Sep 27, 2021, 3:00 PM PDT
Expired
Sep 27, 2021, 3:38 PM PDT
In force
38 min
Issued by
NWS Los Angeles, CA

The text

As transmitted.

701 
WHUS76 KLOX 270348
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
848 PM PDT Sun Sep 26 2021

PZZ673-271200-
/O.EXT.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/
/O.NEW.KLOX.GL.A.0036.210928T2200Z-210929T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
848 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM MONDAY TO 3 PM
PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 11 to 14 feet possible when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...For the Small Craft Advisory, from 3 PM Monday to 3 PM 
  PDT Tuesday. For the Gale Watch, from Tuesday afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ676-271200-
/O.EXT.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/
/O.NEW.KLOX.GL.A.0036.210928T2200Z-210929T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
848 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM MONDAY TO 3 PM
PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  combined seas 8 to 13 feet possible when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...For the Small Craft Advisory, from 3 PM Monday to 3 PM 
  PDT Tuesday. For the Gale Watch, from Tuesday afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ645-271200-
/O.EXT.KLOX.SC.Y.0127.210927T2200Z-210929T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
848 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM MONDAY TO 3 AM
PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM Monday to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-271200-
/O.CON.KLOX.SC.Y.0127.210927T1600Z-210928T2200Z/
/O.NEW.KLOX.GL.A.0036.210928T2200Z-210929T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
848 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
3 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 12 to 14 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, from 9 AM Monday to 3 PM 
  PDT Tuesday. For the Gale Watch, from Tuesday afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$
3 follow-up statements
526 
WHUS76 KLOX 270903
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
203 AM PDT Mon Sep 27 2021

PZZ670-271600-
/O.CON.KLOX.SC.Y.0127.210927T1600Z-210928T2200Z/
/O.CON.KLOX.GL.A.0036.210928T2200Z-210929T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
203 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 12 to 14 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, from 9 AM this morning to 
  3 PM PDT Tuesday. For the Gale Watch, from Tuesday afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ673-271600-
/O.CON.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/
/O.CON.KLOX.GL.A.0036.210928T2200Z-210929T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
203 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 12 to 14 feet possible when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 PM PDT Tuesday. For the Gale Watch, from Tuesday 
  afternoon through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ676-271600-
/O.CON.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/
/O.CON.KLOX.GL.A.0036.210928T2200Z-210929T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
203 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  combined seas 9 to 11 feet possible when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 PM PDT Tuesday. For the Gale Watch, from Tuesday 
  afternoon through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ645-271600-
/O.CON.KLOX.SC.Y.0127.210927T2200Z-210929T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
203 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall
068 
WHUS76 KLOX 271621
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
921 AM PDT Mon Sep 27 2021

PZZ673-280030-
/O.NEW.KLOX.SC.Y.0128.210927T1900Z-210927T2200Z/
/O.CAN.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/
/O.EXT.KLOX.GL.A.0036.210927T2200Z-210929T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
921 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WATCH NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 8 to 13 feet possible when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT this 
  afternoon. For the Gale Watch, from 3 PM PDT this afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ670-280030-
/O.CAN.KLOX.SC.Y.0127.000000T0000Z-210928T2200Z/
/O.NEW.KLOX.SC.Y.0128.210927T1900Z-210927T2200Z/
/O.EXT.KLOX.GL.A.0036.210927T2200Z-210929T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
921 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WATCH NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 12 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, until 3 PM PDT this 
  afternoon. For the Gale Watch, from 3 PM PDT this afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ676-280030-
/O.CAN.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/
/O.EXT.KLOX.GL.A.0036.210927T2200Z-210929T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
921 AM PDT Mon Sep 27 2021

...GALE WATCH NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH
LATE TUESDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  combined seas 6 to 11 feet possible when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...From 3 PM PDT this afternoon through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ650-280030-
/O.EXB.KLOX.SC.Y.0127.210928T0000Z-210928T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
921 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 5 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-280030-
/O.CON.KLOX.SC.Y.0127.210927T2200Z-210929T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
921 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
847 
WHUS76 KLOX 272238
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
338 PM PDT Mon Sep 27 2021

PZZ670-673-676-280645-
/O.UPG.KLOX.GL.A.0036.000000T0000Z-210929T1000Z/
/O.NEW.KLOX.GL.W.0044.210928T1800Z-210929T1000Z/
/O.EXB.KLOX.SC.Y.0127.210927T2238Z-210928T1800Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
338 PM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 9 to 14 feet expected when conditions are worst.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...For the Gale Warning, from 11 AM Tuesday to 3 AM PDT 
  Wednesday. For the Small Craft Advisory, until 11 AM PDT 
  Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-280645-
/O.CON.KLOX.SC.Y.0127.000000T0000Z-210929T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
338 PM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-280645-
/O.CON.KLOX.SC.Y.0127.210928T0000Z-210928T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
338 PM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 5 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Sep 26, 8:38 PM PDT, 10 minutes earlier.

Area forecast discussion, Sep 26, 8:38 PM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
838 PM PDT Sun Sep 26 2021

.SYNOPSIS...26/216 PM.

A deepening marine layer and strengthening onshore flow will
bring a cooling trend to the region through Tuesday. Low clouds
will likely cover all the coasts and valleys each night through
morning. A significant warming trend with much less marine layer
is expected Wednesday through next weekend as offshore flow
returns pushing temperatures above normal in most areas.

&&

.SHORT TERM (SUN-WED)...26/836 PM.

***UPDATE***

The marine layer deepened substantially last night, with clouds
reaching deep into the coastal slopes and the Santa Clarita Valley
by this morning. Clouds were sluggish to clear today, in part due
to the strong onshore flow and reduced surface heating. The upper
level low slowly pushed northeast over Arizona today, keeping
northeast flow for the area. This flow pattern keeps smoke from
the southern Sierra Mountain fires over the region. Otherwise, it
was a fairly quiet day, with still cooler temperatures especially
for areas experiencing afternoon stratus and upper level smoke.
Westerly winds were gusty through the interior.

Tonight, stratus has moved into the coastal plains from Santa
Barbara southward. LAX to DAG pressure gradients are up to 7.3 mb,
about 3 mb stronger than last night. The marine layer remains
deep, just over 2,000 feet. Therefore, expecting clouds to easily
reach the coastal slopes again. With the strong onshore push,
there is a slight chance for areas of sprinkles along the coastal
slopes, where the marine layer clouds experience the most lift.
Will wait for further guidance before adding it to the forecast.

Monday, the region remains stuck between the upper level low to
the east and the approaching trough to the northwest. Flow shifts
to the northwest as an upper level trough passes through, which is a
step in the right direction to clearing out the smoke. Expecting
similar temperatures as today, but some interior areas may be a
few degrees warmer. Adjusting temperatures lower near the coast,
to be more in line with what happened today.

***From Previous Discussion***

A trough and decaying cold front will move through the west coast
Tuesday, likely causing some additional marine layer deepening
and possibly even some morning drizzle. Another slow clearing day
for southern areas but better clearing possible for the Central
Coast depending on the timing of the frontal passage. Significant
cooling for far interior areas due to the cold advection but not
much change for coast and coastal valleys from Monday. Increasing
northwest flow will bring breezy winds to the western areas by
afternoon with advisory level Sundowners possible for southern
Santa Barbara County Tuesday evening.

Marine layer expected to clear out with the cold advection and
northwest flow down to around SB or western Ventura County
by Tuesday afternoon and evening but still expecting a deep
marine layer for LA County Wednesday morning before the inversion
weakens there. Another cool-ish and locally breezy day Wednesday
following the frontal passage but some warming expected due to
less marine layer clouds and lighter onshore flow. In fact, light
northeast winds are expected to develop across the interior by
late morning.

.LONG TERM (THU-SUN)...26/213 PM.

The latter half of the week will be a complete opposite pattern
from the first half. Rising heights along with much weaker onshore
flow (and perhaps even lightly offshore) will result in
significantly warmer temperatures under mostly clear skies. It's
still a little ways out and models are still at odds but looking
at the ensembles it has a similar look and feel to the pattern
from early last week when there was brief period of light offshore
flow and temperatures rose up into the 90s for some inland coastal
areas and over 100 in some of the valleys. For this reason the
forecast from Thu-Sun has been adjusted up from the standard NBM
forecast highs and closer to (though still at least a few degrees
below) what we saw last week. If models stick with the offshore
pattern temperatures for coast and valleys will likely need some
additional boosting. Also of note is the ECMWF ensemble forecast
of almost 40mph of northeast wind in the Santa Clarita Valley on
Thursday which is 5-10 mph than earlier forecasts had shown.

Thursday appears to have the best support aloft for offshore winds
but light offshore flow expected to continue into the weekend.
This should keep temperatures well above normal for coast and
valleys and bring temps back up to normal for far interior areas
by late in the week. May start to see some marine layer returning
to coastal areas by the weekend depending on how the gradients
hold up.

&&

.AVIATION...27/0112Z.

At 2341Z, the marine layer depth at KLAX was around 2300 feet.
The top of the inversion was near 4200 feet with a temperature of
19 deg C.

Moderate confidence in desert TAFs due to a 30% chance for
reduced vis due to smoke tonight. Otherwise, moderate confidence
in the valleys and coast TAFs. Arrival times for the valleys and
central coast may be off by 1-2 hours, and burn off times may be 1
hour earlier than forecast.

KLAX...Moderate confidence in the 00Z TAF. There is a chance cigs
will clear late in the afternoon briefly. No significant east wind
component expected.

KBUR...Moderate confidence in the 00Z TAF. MVFR cigs are
expected, with a low chance for IFR cigs after 06Z.

&&

.MARINE...26/825 PM.

For the outer waters, moderate to high confidence in the current
forecast. Winds and seas will remain below Small Craft Advisory
(SCA) levels tonight then NW winds will strengthen through the day
on Monday. High confidence in at least SCA level winds Monday
morning for the northern outer waters and by the afternoon for the
southern portion from Point Conception to San Nicolas Island
through Wednesday night. Moderate confidence in winds
strengthening to Gale force, on Tuesday, and have issued a Gale
Watch for Tuesday afternoon through late Tuesday night. Along with
gusty winds there will also be steep, choppy seas at times Monday
night through Wednesday.

For the inner waters N of Point Sal, moderate to high confidence
in the current forecast. SCA level wind gusts and seas are
expected mainly afternoons and evenings from Monday through
Wednesday.

For the inner waters S of Point Conception, moderate to high
confidence in the current forecast. Winds and seas are expected to
largely remain below SCA levels through Friday, except for a
50% chance of SCA level wind gusts Monday evening for the western
Santa Barbara Channel, then increasing to 60% chance for Tuesday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM Monday to 3 AM PDT
      Wednesday for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 9 AM Monday to 3 PM PDT
      Tuesday for zone 670. (See LAXMWWLOX).
     Gale Watch in effect from Tuesday afternoon through late
      Tuesday night for zones 670-673-676. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM Monday to 3 PM PDT
      Tuesday for zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Gusty northeast winds are possible Thursday across Los Angeles and
Ventura Counties.

&&

PUBLIC...Phillips/MW
AVIATION...Phillips/Sirard
MARINE...Sirard/Stewart
SYNOPSIS...MW

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:42 AM PDTWind AdvisoryLOX47 hr
Sep 27, 9:21 AM PDTSmall Craft AdvisoryLOX6 hr
Sep 27, 3:38 PM PDTGale WarningLOX35 hr

Nearby

Gale Watches in California, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.